| Home  | About ScienceAsia  | Publication charge  | Advertise with us  | Subscription for printed version  | Contact us  
Editorial Board
Journal Policy
Instructions for Authors
Online submission
Author Login
Reviewer Login
Volume 48 Number 6
Volume 48 Number 5
Volume 48 Number 4
Volume 48 Number 3
Volume 48 Number 2
Volume 48S Number 1
Earlier issues
Back

Research Article


ScienceAsia 1 (1975): 220-225 |doi: 10.2306/scienceasia1513-1874.1975.01.220

 

VALIDITY OF THE "GOLDEN RULE" FOR N-I-S TUNNELING

 

RASSMIDARA NAVANI AND I-MING TANG

Summary: The transmission coefficients for forward and backward tunneling in a normal metal-insulator-superconductor (NIS) junction are obtained via the Bogoliubov-de Gennes equations. The fact that the two transmission coefficients are different casts doubt on the validity of the "golden rule" used in the transfer hamiltonian approach to tunneling in NIS junctions.

Download PDF


Department of Physics, Faculty of Science, Mahidol University, Rama VI Road, Bangkok, Thailand.

Revised manuscript received 4 September 1975